MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASHA4730-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a hip arthroscopy surgery a small ring of white plastic had become detached from the tip of the wand.The loose plastic part was successfully removed from the patient's body using a cannula (suctioned).No patient injuries or significant delay reported.Back-up device was available to complete the surgery.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.A review of manufacturing records for the reported lot number found no non-conformance's or anomalies during manufacturing process related to the reported event.A complaint history review found no related failures; this failure mode will be trended to assess for any necessary corrective actions.Visual inspection under magnification shows minimal erosion of the screen/electrodes with scratch/scuff marks on the spacer and return electrode.Additionally the adhesive that surrounds the top part of the spacer is detached and was not returned for evaluation.There are no manufacturing abnormalities visually observed with the returned device.Prior to activation r2 was measured with 1503 ohms after bypassing the error e-7 the device produced plasma on ablate/coag min./max.Settings as intended; the suction line was clogged, a backflush could clean the line.The complaint was verified.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: (1) hitting the device tip against a hard surface such as an insertion cannula and/or (2) using the device as a lever to enlarge surgical site (3) mechanical displacement of tissue through applied force.No containment or corrective actions are recommended at this time.There were no indications during manufacturing record review that would suggest that the devices did not meet product specifications upon release into distribution.

Brand Name
AMBIENT HIPVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9919342
Report Number3006524618-2020-00144
Device Sequence Number19615860
Product Code GEI
UDI-Device Identifier00817470000436
UDI-Public00817470000436
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2022
Device Model NumberASHA4730-01
Device Catalogue NumberASHA4730-01
Device Lot Number2031927
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1